A Caltech Library Service

Nonlinear dynamics from the Wilson Lagrangian

Knill, Oliver (1996) Nonlinear dynamics from the Wilson Lagrangian. Journal of Physics A: Mathematical and General, 29 (23). L595-L600. ISSN 0305-4470.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


A nonlinear Hamiltonian dynamics is derived from the Wilson action in lattice gauge theory. Let D be a linear space of lattice Dirac operators D(a) defined by some lattice gauge field a. We consider the Lagrangian D→tr((D(a)+im)^4) on D , where m Є C is a mass parameter. Critical points of this functional are given by solutions of a nonlinear discrete wave equation which describe the time evolution of the gauge fields a. In the simplest case, the dynamical system is a cubic Henon map. In general, it is a symplectic coupled map lattice. We prove the existence of non-trivial critical points in two examples.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1996 Institute of Physics. Received 9 September 1996.
Classification Code:PACS: 05.45.Ra, 02.30.tb, 11.15.Ha, 03.65.-w, 05.70.Jk. MSC: 81R15, 34L40, 81T13
Record Number:CaltechAUTHORS:20120208-105208873
Persistent URL:
Official Citation: Nonlinear dynamics from the Wilson Lagrangian Oliver Knill 1996 J. Phys. A: Math. Gen. 29 L595
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:29196
Deposited By: Ruth Sustaita
Deposited On:08 Feb 2012 19:21
Last Modified:08 Feb 2012 19:21

Repository Staff Only: item control page